Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 579, NWS Atlanta, GA

December 11, 20089 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 11, 2008, 8:54 AM EST for 9 counties in Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 11, 2008, 8:54 AM EST (13:54 UTC)
Expired
Dec 11, 2008, 9:45 AM EST
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Bleckley County, GA, Crawford County, GA, Dodge County, GA, Houston County, GA, Jones County, GA, Peach County, GA, Pulaski County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 9:00 AM ESTTSTM WND DMG3 Ne Hawkinsville, GATHREE TREES DOWN NORTHEAST OF HAWKINSVILLE.
Dec 11, 9:35 AM ESTTSTM WND DMGGray, GASEVERAL TREES DOWN IN AND NEAR GRAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 111354
SVRFFC
GAC021-023-079-091-153-169-225-235-289-111445-
/O.NEW.KFFC.SV.W.0579.081211T1354Z-081211T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 AM EST THU DEC 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  EAST CENTRAL CRAWFORD COUNTY IN CENTRAL GEORGIA
  WESTERN DODGE COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN HOUSTON COUNTY IN CENTRAL GEORGIA
  JONES COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN PEACH COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN PULASKI COUNTY IN CENTRAL GEORGIA
  TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 945 AM EST

* AT 852 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  LIZELLA TO MOBLEY CROSSING TO 8 MILES SOUTH OF MOBLEY CROSSING...
  MOVING NORTH AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BONAIRE...WARNER ROBINS...ROBINS AFB...EMPIRE...RODDY...FRAZIER...
  COCHRAN...YONKERS...MACON...CHESTER...POWELL...CROSS KEYS...
  GOLDSBORO...DRY BRANCH...JEFFERSONVILLE...GRISWOLDVILLE...
  CLINTON...WAYSIDE...GRAY AND ROUND OAK.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3230 8348 3267 8388 3289 8381 3295 8371
      3307 8375 3314 8372 3316 8363 3291 8338
      3289 8341 3240 8313 3203 8325
TIME...MOT...LOC 1354Z 196DEG 42KT 3279 8385 3239 8346
          3223 8337

$$
2 follow-up statements
000 
WWUS52 KFFC 111414
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EST THU DEC 11 2008

GAC079-153-225-235-111423-
/O.CAN.KFFC.SV.W.0579.000000T0000Z-081211T1445Z/
PULASKI GA-HOUSTON GA-PEACH GA-CRAWFORD GA-
913 AM EST THU DEC 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD...
NORTHEASTERN PEACH...NORTHEASTERN HOUSTON AND NORTHEASTERN PULASKI
COUNTIES IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3251 8342 3288 8380 3295 8371 3304 8373
      3307 8375 3314 8372 3316 8363 3291 8338
      3289 8341 3240 8313 3223 8319
TIME...MOT...LOC 1413Z 197DEG 40KT 3292 8376 3259 8339
          3232 8318

$$

GAC021-023-091-169-289-111445-
/O.CON.KFFC.SV.W.0579.000000T0000Z-081211T1445Z/
DODGE GA-BLECKLEY GA-TWIGGS GA-BIBB GA-JONES GA-
913 AM EST THU DEC 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR JONES...EASTERN BIBB...TWIGGS...BLECKLEY AND NORTH CENTRAL DODGE
COUNTIES...

AT 909 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF ARKWRIGHT TO TARVERSVILLE TO 6 MILES
SOUTHEAST OF RODDY...MOVING NORTH AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARY...
POWELL...CROSS KEYS...CHESTER...GOLDSBORO...DRY BRANCH...
DURESVILLE...FITZPATRICK...BROWN HILL...JEFFERSONVILLE...
GRISWOLDVILLE...MYRICKS MILL...CLINTON...GRAY...WAYSIDE...JAMES...
BRADLEY AND ROUND OAK.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3251 8342 3288 8380 3295 8371 3304 8373
      3307 8375 3314 8372 3316 8363 3291 8338
      3289 8341 3240 8313 3223 8319
TIME...MOT...LOC 1413Z 197DEG 40KT 3292 8376 3259 8339
          3232 8318

$$
000 
WWUS52 KFFC 111438
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EST THU DEC 11 2008

GAC021-023-091-169-289-111445-
/O.EXP.KFFC.SV.W.0579.000000T0000Z-081211T1445Z/
DODGE GA-BLECKLEY GA-TWIGGS GA-BIBB GA-JONES GA-
935 AM EST THU DEC 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR JONES...EASTERN 
BIBB...TWIGGS...BLECKLEY AND NORTH CENTRAL DODGE COUNTIES WILL BE 
ALLOWED TO EXPIRE AT 945 AM EST...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED OR MOVED 
OUT OF THE AREA. 

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3251 8342 3288 8380 3295 8371 3304 8373
      3307 8375 3314 8372 3316 8363 3291 8338
      3289 8341 3240 8313 3223 8319
TIME...MOT...LOC 1435Z 197DEG 40KT 3315 8368 3282 8330
          3255 8309

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 5:15 AM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 11, 5:15 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST THU DEC 11 2008

.SHORT TERM /TODAY THROUGH SATURDAY/...

SURFACE LOW IS DEVELOPING NICELY THIS MORNING...WITH THE VERY COLD
UPPER LOW LOOKING QUITE IMPRESSIVE OVER SOUTHEAST TEXAS ON THE 00Z
UA MAPS. COLD 850MB AIR IS PLUNGING SOUTH BEHIND THE UPPER LOW...
AND VERY STRONG WAA AND STRONG LLJ AHEAD OF THE LOW AFFECTING MOST
OF THE SOUTHEAST EARLY THIS MORNING.

FIRST CONCERN IS HEAVY RAIN AND SEVERE POTENTIAL TODAY. MORE ON
THE HEAVY RAIN IN THE HYDRO SECTION. MOST OF THE AREA IS UNDER A
SLIGHT RISK TODAY...NOT TOTALLY SURPRISING GIVEN THE VERY STRONG
LLJ...PROXIMITY OF THE UPPER LOW...AND STRONG SHEAR. NOT A LOT OF
INSTABILITY TO WORK WITH...PROFILES WILL LOOK VERY MOIST ADIABATIC
TODAY AND STORMS WILL LOOK VERY TROPICAL IN NATURE. HOWEVER...WITH
THE AMOUNT OF SHEAR NOT MUCH INSTABILITY IS NEEDED TO EITHER BRING
THE MOMENTUM DOWN TO THE SURFACE OR SPIN UP A QUICK TORNADO. HAVE
CONTINUED TREND OF INCLUDING SEVERE IN THE GRIDS FOR PORTIONS OF
THE DAY TODAY...FEEL THAT IT WILL BE VERY ISOLATED AT BEST BUT
SINCE IT WAS ALREADY MENTIONED IT IS PROBABLY BEST TO REMAIN
CONSISTENT.

WINDS WILL STILL REMAIN FAIRLY STRONG TODAY...ESPECIALLY IN THE
IMMEDIATE PROXIMITY OF THE LLJ AS THE UPPER LOW APPROACHES AND
SURFACE LOW DEEPENS. WILL CONTINUE WIND ADVISORY THAT IS ALREADY
OUT FOR PORTIONS OF WEST CENTRAL GEORGIA.

TEMPERATURES TODAY WILL AGAIN BE TRICKY. WARM FRONT STRETCHING
NORTHEAST OF THE SURFACE LOW WILL BE MOVING NORTHEAST WITH THE LOW
AND COOLER AIR WILL BEGIN MOVING INTO NORTHWEST GEORGIA TODAY. AT
AFD TIME...ROME IS 61 AND HUNTSVILLE IS 42...SO AGAIN SOME TEMPS
IN NW GEORGIA MAY SEE A 12Z HIGH. IN OTHER AREAS DO NOT EXPECT
MUCH CHANGE MUCH LIKE YESTERDAY...ALTHOUGH WITH CONTINUED STRONG
SOUTHERLY FLOW MAY SEE SOME WARM UP JUST DUE TO INCREASING THETA-
ES.

NEXT ISSUE IS THE UPPER LOW. TROWAL SIGNATURE AND DEFORMATION ZONE
CERTAINLY INDICATE THAT PORTIONS OF THE SOUTHEAST MAY GET A QUICK
SHOT OF AN INCH OR TWO OF SNOW. HOWEVER...OUR AREA LOOKS LIKE IT
WILL PROBABLY BE IN THE WARM SOUTHERLY FLOW A LITTLE TOO LONG FOR
ANYTHING TOO SIGNIFICANT. NEW ECMWF IS COMING IN WITH A SLIGHTLY
SLOWER TRACK...AS WELL AS SLIGHTLY FURTHER SOUTH...WHICH WOULD
MEAN A LITTLE MORE MOISTURE FOR NORTH GEORGIA AS WELL AS PERHAPS
COOLER TEMPS. HOWEVER GFS HAS BEEN FAIRLY CONSISTENT THE PAST
COUPLE OF RUNS SO FOR NOW WILL GO WITH IT. COLD AIR...NEAR OR JUST
ABOVE FREEZING...WILL MOVE IN TONIGHT AND RAIN MAY MIX OR BRIEFLY
CHANGE OVER TO SNOW. AT THIS TIME...DO NOT EXPECT ANY
ACCUMULATIONS BUT IF MOISTURE CAN LINGER IN LONG ENOUGH FOR MORE
COLD AIR TO ARRIVE IT IS POSSIBLE THAT THE HIGHER ELEVATIONS MAY
GET SOME. WILL RE-ISSUE SPS...OTHERWISE WILL LET THE DAY SHIFT RE-
EVALUATE.

MUCH COOLER FRIDAY INTO SATURDAY WITH HIGH PRESSURE BUILDING IN
UNDERNEATH THE LARGE SURFACE TROUGH...THOUGH BY SATURDAY THE FLOW
CHANGES TO NEAR ZONAL ALOFT.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

WEAK RIDGING BUILDS IN JUST TO OUR EAST FOR THE EXTENDED AS THE
SURFACE HIGH MOVES OFF THE EAST COAST...TRYING TO WEDGE AGAINST
THE SOUTHERN APPALACHIANS. THIS KEEPS US ON THE COOL SIDE OF
NORMAL...BUT NOT REMARKABLY SO. WEAK FRONT PROGGED TO AFFECT THE
AREA TOWARD MID-WEEK AS A STRONG HIGH PUSHES OUT OF CANADA. GFS
INDICATES A RIDGE OVER THE GULF FORCES THE HIGH TO SLIDE EAST
ACROSS THE OHIO VALLEY...LEAVING US IN A BIT OF A WET PATTERN...
THOUGH THE OTHER EXTENDED MODELS ARENT QUITE IN AGREEMENT. HAVE
KEPT POPS ONLY AT SLIGHT CHANCE TO HINT AT THIS.

&&

.HYDROLOGY...

WIDESPREAD 2-3 FELL YESTERDAY...AND IN CENTRAL GEORGIA WEVE HAD
SOME REPORTS OF OVER 6. WITH THE AFOREMENTIONED LLJ KICKING IN
WITH STRONG MOISTURE TRANSPORT REMAINING OVER THE AREA...HAVE KEPT
THE FLOOD WATCH FOR ALL THE AREA THROUGH 17Z. AS LONG AS UPSTREAM
CONVECTION DOESNT CUT US OFF...THIS BRIEFLY HAPPENED IN NORTH
GEORGIA AND ALABAMA OVERNIGHT AS CONVECTION FLARED UP IN THE
FLORIDA PANHANDLE AND SOUTH GEORGIA...RAINFALL TOTALS SHOULD
CONTINUE TO CLIMB. AS THE LOW APPROACHES...UPSLOPE ALONG THE
SOUTHERN APPALACHIANS WILL BE A CONCERN AS WELL...SO HAVE EXTENDED
THE FLOOD WATCH FOR NORTH GEORGIA THROUGH 00Z.
&&

.AVIATION...
WIDESPREAD LIFR TO IFR CIGS ACROSS THE CWA THIS MORNING WITH
LITTLE IMPROVEMENT EXPECTED THROUGH THE MORNING. BROAD AREA OF LIGHT
TO MODERATE RAIN ACCOMPANYING LOW PRESSURE SYSTEM AS IT MOVES
NORTHEAST FROM THE FLORIDA PANHANDLE. SO FAR NO THUNDER NOTED IN THE
AREA...BUT EMBEDDED TSTORMS STILL POSSIBLE AND WILL CONTINUE MENTION
OF IN ALL TAFS. WILL SHOW A GRADUAL IMPROVEMENT IN CIGS LATE MORNING
INTO THE AFTERNOON...WITH BASES LIFTING INTO MVFR RANGE MOST PLACES
BY 18Z. VSBYS GENERALLY HOLDING IN MVFR RANGE (EXCEPT ATL WHERE
TOWER IN CLOUDS)...BUT POSSIBLY LOWERING INTO IFR RANGE IN HEAVY
SHOWERS/TSTORMS. MAY SEE CIGS LOWER BACK INTO IFR RANGE TONIGHT IN
WRAP-AROUND...BUT CLEARING TOWARD FRIDAY MORNING. SOUTHEAST WINDS
THIS MORNING...BECOMING MORE SOUTHWEST THIS AFTERNOON THEN FINALLY
WEST TO NORTHWEST TONIGHT AS FRONT EXITS THE AREA. LOOK FOR SPEEDS
TO PICKUP LATER THIS MORNING...CONTINUING INTO TONIGHT...10 TO 15
KTS WITH GUSTS UP TO 25 KTS STILL LOOK GOOD FOR MUCH OF THE AREA.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  39  55  29  55 / 100  40   5   5   5
ATLANTA         59  37  51  29  55 / 100  30   5   5   5
BLAIRSVILLE     56  33  47  26  49 / 100  60   5   5   5
CARTERSVILLE    56  35  49  26  52 / 100  30   0   5   5
COLUMBUS        61  38  57  30  55 / 100  20   0   5   5
GAINESVILLE     56  37  52  28  50 / 100  40   5   5   5
MACON           62  37  59  29  57 / 100  30   5   5   5
ROME            54  35  49  29  51 / 100  40   5   5  10
PEACHTREE CITY  59  36  53  27  55 / 100  30   5   5   5
VIDALIA         65  41  58  30  57 / 100  30   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

WIND ADVISORY FROM 7 AM THIS MORNING TO 2 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS...
PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER...
WEBSTER...WHITFIELD.

FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

25
Hazardous weather outlook, Dec 11, 6:05 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EST THU DEC 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL AND MUCH OF NORTH
GEORGIA TODAY. HEAVY RAIN AND FLOODING POSSIBLE ACROSS MUCH OF NORTH
AND CENTRAL GEORGIA TODAY. STRONG GUSTY WINDS EXPECTED OVER
MUCH OF WEST GEORGIA TODAY INTO THIS EVENING.

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL MOVE
NORTHEAST...PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA
TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS...AND GUSTY WINDS ARE
EXPECTED WITH THIS SYSTEM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS TODAY WILL BE DAMAGING
WINDS AND CLOUD TO GROUND LIGHTNING...ESPECIALLY FOR THE AREA
SOUTH OF AN ATLANTA TO GAINESVILLE LINE. ALSO...THE HEAVY RAIN
COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS.

.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA TODAY...AS A STRONG LOW PRESSURE MOVES ACROSS
THE SOUTHEAST UNITED STATES. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...AS LOW LEVEL WIND SHEAR INCREASES ACROSS THE AREA AND
CAPES INCREASE TO AROUND 500. STRONG GUSTY WINDS ARE ALSO POSSIBLE
WITH THIS SYSTEM. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS MORNING.

In the hours before

Special weather statement, Dec 11, 7:51 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EST THU DEC 11 2008

GAZ093-104>107-111315-
751 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CRISP...SUMTER...
PULASKI...MACON AND DOOLY COUNTIES UNTIL 815 AM EST...

AT 749 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COBB TO 10 MILES SOUTH OF
ARABI...MOVING NORTH AT 60 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP...
SUMTER...PULASKI...MACON AND DOOLY COUNTIES THROUGH 815 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COBB...LESLIE...DE
SOTO...METHVINS...RAINES...GEORGIA VETERANS STATE PARK...CONEY...
ARABI...WENONA...DRAYTON...CORDELE...VIENNA...LILLY...DOOLING AND
BYROMVILLE.
Special weather statement, Dec 11, 8:29 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EST THU DEC 11 2008

GAZ081-082-093>096-105-107-108-111400-
829 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX...PULASKI...
MACON...BLECKLEY...HOUSTON...PEACH...CRAWFORD...BIBB AND DOOLY
COUNTIES UNTIL 900 AM EST...

AT 823 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MARSHALLVILLE TO 5 MILES SOUTH OF
OWENSBORO...MOVING NORTH AT 60 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX...
PULASKI...MACON...BLECKLEY...HOUSTON...PEACH...CRAWFORD...BIBB AND
DOOLY COUNTIES THROUGH 900 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE TIPPETTVILLE...OWENSBORO...HENDERSON...
UNADILLA...PITTS...PINEHURST...MARSHALLVILLE...FINLEYSON...ELKO...
ROCHELLE...PINEVIEW...FORT VALLEY...WALLACE...MYRTLE AND MIAMI
VALLEY.
Local storm report, Dec 11, 8:43 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND DMG HAMILTON                32.76N 84.88W
12/11/2008                   HARRIS             GA   EMERGENCY MNGR

            STRONG WINDS KNOCKED SEVERAL TREES AND POWER LINES DOWN.
            POWER OUTAGES REPORTED. APPEARS TO BE RELATED TO STRONG
            GRADIENT WINDS AHEAD OF SURFACE LOW PRESSURE SYSTEM.

&&

SNELSON
Special weather statement, Dec 11, 8:45 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 AM EST THU DEC 11 2008

GAZ052-053-066>069-078>080-089>093-102>104-111515-
845 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SUMTER...WEBSTER...
STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE...MARION...
MUSCOGEE...HARRIS...TALBOT...UPSON...PIKE...TROUP...MERIWETHER...
HEARD AND COWETA COUNTIES UNTIL 1015 AM EST...

AT 835 AM EST...A STRONG FRONT WAS MOVING THROUGH WEST-CENTRAL
GEORGIA.  WIND GUSTS UP TO 58 MPH HAVE BEEN OBSERVED AS THIS FRONT
PUSHED THROUGH THE COLUMBUS AREA THIS MORNING.

WIND GUSTS OF 50 MPH ARE STILL LIKELY AS THIS FRONT MOVES ACROSS
SUMTER...WEBSTER...STEWART...SCHLEY...TAYLOR...MACON...
CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS...TALBOT...UPSON...PIKE...
TROUP...MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 1015 AM EST.

THESE WIND GUSTS MAY PRODUCE DAMAGE TO SMALL TREES AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.  WITH GUSTS UP TO 50 MPH
POSSIBLE...A FEW LARGER TREES WILL LIKELY FALL AND POWER OUTAGES MAY
RESULT IF THEY FALL ON POWER LINES.

THESE STRONG WINDS WILL LIKELY SUBSIDE BY LATE MORNING IN THIS AREA.
Local storm report, Dec 11, 8:48 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     NON-TSTM WND GST 4 NE COLUMBUS           32.51N 84.92W
12/11/2008  M59 MPH          MUSCOGEE           GA   ASOS

&&
ASSOCIATED WITH STRONG PRESSURE GRADIENT AHEAD OF SURFACE LOW
PRESSURE SYSTEM.

SNELSON
Local storm report, Dec 11, 8:49 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     TSTM WND DMG     HENDERSON               32.34N 83.79W
12/11/2008                   HOUSTON            GA   EMERGENCY MNGR

            BAY DOORS AT FIRE STATION BLOWN IN.

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:22 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee44 hr
Dec 11, 12:57 AM ESTAreal Flood WarningFFCCrisp, Dooly, Stewart, Sumter, Webster, Wilcox6 hr
Dec 11, 6:32 AM ESTAreal Flood WarningFFCCrisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more6 hr
Dec 11, 8:32 AM ESTAreal Flood WarningFFCMurray, Whitfield6 hr
Dec 11, 10:36 AM ESTSevere Thunderstorm WarningFFCClarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more39 min
Dec 11, 11:00 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs11 hr
Dec 11, 11:04 AM ESTSevere Thunderstorm WarningFFCJefferson26 min
Dec 11, 12:39 PM ESTAreal Flood WarningFFCDooly, Sumter9 hr
Dec 11, 12:58 PM ESTRiver Flood WarningFFCDade18 hr
Dec 11, 2:31 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield18 hr
Dec 11, 3:33 PM ESTWinter Weather AdvisoryFFCCatoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more5 hr
Dec 11, 5:02 PM ESTAreal Flood WarningFFCJones6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.